Affordable Access

[A case of fluorouracil-induced pneumonitis].

Authors
  • Andou, H
  • Itoh, K
  • Tsuda, T
Type
Published Article
Journal
Nihon Kyōbu Shikkan Gakkai zasshi
Publication Date
Oct 01, 1997
Volume
35
Issue
10
Pages
1080–1083
Identifiers
PMID: 9465619
Source
Medline
License
Unknown

Abstract

A 73-year-old man with colon cancer had been treated elsewhere for pneumonia on June 12, 1994. He was admitted to our hospital on June 21 with progressive dyspnea and bilateral diffuse infiltrates on chest X-ray. On admission, plain chest radiographs and chest CT scans revealed bilateral interstitial shadows predominantly in the outer zone, of the lower lobes. After an operation for rectal cancer, he had begun taking orally 300 mg of fluorouracil daily for 64 days. A drug lymphocyte stimulation test (DLST) was positive for fluorouracil. Fluorouracil-induced pneumonitis was subsequently diagnosed. To the best of our knowledge, there have been no previous case reports of fluorouracil-induced pneumonitis, and it seems likely that this pneumonitis resulted from both toxic and allergic reactions to the drug.

Report this publication

Statistics

Seen <100 times